Archived

This topic is now archived and is closed to further replies.

CodeBlue

I'm So Hopeless, Can Someone Please Help Me

5 posts in this topic

I went to a dermatologist last week and he prescribed me tretinoin 0.1%, benzoyl peroxide 10%, and minocycline 100 mg twice a day.

The first 3-4 days I was peeling a lot but it gets much better now (tretinoin didn't cause peeling, BP did). I don't really notice any differences at all :( and I break out like I normally do

When should I expect to see a result? And is the initial breakout (or normal breakout) normal???

Thanks so much I'm so grateful for your help

Share this post


Link to post
Share on other sites

I'm on tretinoin 0.5% and doxycycline 100mg. Been using it for 3 months now. Haven't noticed any difference. Had two initial breakout. One at around 3 weeks and another at around 6 although looking back at pictures the second wasn't that bad it just made me feel bad.

My doctor said that we can't tell if it's really working until I complete five months so I suppose it would be the same for you.

do you use the benzoyl peroxide in the morning and tretinoin at night?

Share this post


Link to post
Share on other sites

It takes about 3-4 weeks to see some improvement, so have patience. Also it is important that you use a gentle cleanser (like CeraVe) and stay out of the sun while on this regimen to minimize skin sensitivity and peeling.

You should also use a moisturizer with sunscreen in the morning. Besides waiting for your skin to become blemish free, you are also at risk of developing skin irritation during this waiting period, so be gentle with your face, drink plenty of water, de-stress, and get good sleep every night. That should help you see the results sooner.

Share this post


Link to post
Share on other sites

Thanks for the advice guys! Yes, BP in the morning and tretinoin 0.1% at night, it's weird that I almost have no irritation now, although my skin is still quite dry.

Share this post


Link to post
Share on other sites

Initial breakout happens when you start a new regime but not all the time if it does happen its usually 2-4 weeks in. If your using tretinoin .1 its very bad combined with the bp i suggest you only use the tretinoin every other day or every 3 days if theres to much irritation from it. At .1 used everyday can and will cause your skin to overexfoliate and make raw red skin that stings if your skin isnt used to it

Share this post


Link to post
Share on other sites